# SDR YADA95001

- Difficulty date: September 19, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1063H
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780129
- Engine: Lyc IO540K1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear Assy
- Part number: 10682016
- Condition: Teeth Failed
- Location: Mag
- Component: Electrosys
- Stage of operation: TO
- Nature of condition: Y
- Precautionary procedure: C, D

## Discrepancy

BOTH GEAR ASSYS (LEFT AND RIGHT) HAVE BROKEN TEETH AND CRACKS.  THIS SITUATION CAUSED ENGINE TO QUIT OPERATING.  THE ENGINE WITH THE MAG WAS INSTALLED ON 6-7-95 AND THE ENGINE QUIT OPERATING ON 9-16-95 WITH 334.8 HOURS SINCE OVERHAUL.  ENGINE FAILURE OCCURRED ON ROLL-OUT FOR TAKEOFF.  PRE-FLIGHT RUN-UP WAS SATISFACTORY WITH A 50 RPM DROP ON BOTH RIGHT AND LEFT MAGS.  COWL DAMAGED BY ENGINE BACKFIRE.  (X)
